Alert archive / South Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 182, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Aug 26, 2004, 6:09 PM CDT for Marshall County, Roberts County, South Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2004, 6:09 PM CDT (23:09 UTC)
- Expired
- Aug 26, 2004, 7:00 PM CDT
- In force
- 51 min
- Issued by
- NWS Aberdeen, SD
- Area
- Counties, with a storm outline in the text
Counties Marshall County, SD, Roberts County, SD
The radar
The Aberdeen radar (KABR), 99 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -414 J/kg
- Mixed-layer LCL
- 2071 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -135 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 262309 SVRABR SDC091-109-270000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 609 PM CDT THU AUG 26 2004 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARSHALL COUNTY IN NORTHEAST SOUTH DAKOTA ROBERTS COUNTY IN NORTHEAST SOUTH DAKOTA * UNTIL 700 PM CDT * AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF VEBLEN...OR ABOUT 16 MILES SOUTHEAST OF FORMAN...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VEBLEN AROUND 620 PM CDT CLAIRE CITY AROUND 640 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. LAT...LON 4595 9749 4589 9751 4577 9706 4593 9698 $$ HINTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:40 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Aug 26, 3:40 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 340 PM CDT THU AUG 26 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT HIGH BASED SHRAS/TSRAS DEVELOPING ACROSS NC SD LATE THIS AFTN. THESE SHOULD CONTINUE TO DEVELOP/MOVE EASTWARD THROUGH THE EVENING. HARD TO SAY HOW LONG THEY WILL LAST THROUGH THE EVENING AS WE LOSE SFC HEATING. WE ALSO HAVE THE INFLUENCE OF THE EXIT REGION OF A STRONG JET STREAK MOVING INTO THE CWA AND A SFC COLD FRONT DROPPING IN. THUS WILL GO WITH A CHC OF TSRAS FOR TONIGHT ACROSS THE CWA. OTHERWISE...W TO NW WINDS WILL BECOME N AS A COLD FRONT SLIDES THROUGH TONIGHT AND MOSTLY CLOUDY SKIES SHOULD BECOME PARTLY CLOUDY. ON FRIDAY...BELOW NORMAL TEMPS WILL BE THE RULE AS 85H TEMPS WILL BE MUCH COOLER THAN TODAY. WITH SFC HIGH PRES OUT WEST WINDS WILL BE NW AT 10 TO 20 MPH. ALSO...WITH QUITE A BIT OF LL RH...ABUNDANT CU WILL MIX OUT BRINGING MOSTLY CLOUDY SKIES BY NOON. SKIES WILL CLEAR OUT FRI NIGHT AS HIGH PRES RIDGING SETTLES OVER THE CWA AND WINDS WILL GO LIGHT. THUS...LOOK FOR A COOL NIGHT WITH LOWS IN THE 40S. WAA WILL KICK IN SAT AND SAT NIGHT AS SW WINDS DEVELOP BEHIND THE SFC HIGH PRES AREA. A STRONG UPPER LOW MOVING ACROSS CANADA SAT THROUGH SUN NIGHT WILL BRING A WARM FRONT NORTH SAT AND SAT NIGHT WITH A COOL FRONT THROUGH THE REGION SUN AND SUN NIGHT. DONT LOOK FOR ANY RAIN WITH THIS SYSTEM AS IT MOVES THROUGH. SUN WILL BE THE WARMEST DAY AS WARM AIR MIXES OUT AS THE FRONT PASSES. ALSO...NOT MUCH FOR CLOUD COVER FOR SAT AND SUN. HIGH PRES WILL SETTLE IN AGAIN SUN NIGHT WITH COOL AUG TEMPS UNDER MOSTLY CLEAR SKIES. .LONG TERM...MONDAY THROUGH THURSDAY NOT MANY CHANGES MADE TO THE EXTENDED TERM AS THE 12Z GFS LOOKS PRETTY CONSISTENT WITH THE PREVIOUS RUNS. DGEX/CANADIAN IN FAIR AGREEMENT AS WELL. EXTENDED TERM BEGINS WITH A WEAK RIDGE OVER THE WEST/WEAK TROUGH OVER THE EAST. RIDGE TRANSLATES EASTWARD LATE MONDAY INTO WEDNESDAY...AS AN UPPER TROUGH MOVES ONSHORE OVER THE PACIFIC NW. SFC HIGH PRESSURE DOMINATES THE CENTRAL US MONDAY BEFORE SHIFTING EAST AS LOW PRESSURE FORMS ON THE LEE SIDE OF THE ROCKIES. LOW LEVEL SOUTHERLY FLOW CONTINUES OVER THE REMAINDER OF THE EXTENDED...ALLOWING FOR A WARMING TREND THROUGH THE WEEK. ALSO SEE MOISTURE VALUES INCREASE THROUGH THE WEEK AS THETA-E VALUES INCREASE WITH FLOW OFF THE GULF WEDNESDAY AND THURSDAY. EVEN WITH SOUTHERLY FLOW INTO THE REGION...LOW-LEVEL RELATIVE HUMIDITY AND TIME-HEIGHT SECTIONS LOOK PRETTY DRY SO HAVE CONTINUED WITH A DRY FORECAST. BETTER CHANCE COMING LATE THURSDAY AS THE PACIFIC NW TROUGH BEGINS TO SLIDE EAST. TEMPERATURES SHOULD BE RIGHT AROUND NORMAL FOR THIS TIME OF YEAR TO SLIGHTLY ABOVE WITH HIGHS MOSTLY IN THE 80S TO AROUND 90...AND LOWS RANGING FROM THE MID 50S TO LOWER 60S. && WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && MOHR/ALBRECHT
Hazardous weather outlook, Aug 26, 5:01 AM CDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 501 AM CDT THU AUG 26 2004 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-271000- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE- WALWORTH- 501 AM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. KNUTSVIG
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:56 PM CDT | Severe Thunderstorm Warning | ABR | Roberts | 49 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.